Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 149, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 6, 2015, 2:52 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2015, 2:52 PM EDT (18:52 UTC)
- Expired
- Aug 6, 2015, 3:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 115 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 2:53 PM EDT | TSTM WND DMG | 5 N Wadmalaw Island, SC | MEDIA REPORTED TREE DOWN ACROSS MARSHWOOD DR IN THE STONO FERRY AREA. TIME ESTIMATED BASED ON RADAR. |
| Aug 6, 3:10 PM EDT | TSTM WND DMG | 2 Nw Charleston, SC | TREE DOWN ON MARY MURRAY DR AT CLEVELAND ST. TIME ESTIMATED BASED ON RADAR. |
| Aug 6, 3:10 PM EDT | TSTM WND DMG | 2 Nw Charleston, SC | TREE DOWN ACROSS MARY MURRY DR NEAR 10TH AVE. TIME ESTIMATED BASED ON RADAR. |
| Aug 6, 3:18 PM EDT | TSTM WND DMG | 2 Wnw Mount Pleasant, SC | SOCIAL MEDIA REPORT OF A TREE DOWN ON WALT MILLER STREET AT JOHNNIE DODDS BLVD. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
318
WUUS52 KCHS 061852
SVRCHS
SCC015-019-035-061945-
/O.NEW.KCHS.SV.W.0149.150806T1852Z-150806T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
252 PM EDT THU AUG 6 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 345 PM EDT
* AT 252 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MAGNOLIA GARDENS TO 11 MILES NORTH OF EDISTO
BEACH...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...HANAHAN...DOWNTOWN
CHARLESTON...MAGNOLIA GARDENS...I-26/I-526 INTERCHANGE AND
HOLLYWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. IF THIS IS NOT POSSIBLE...AVOID OPEN
OUTDOOR SPACES AND REMAIN LOW. STAY AWAY FROM TALL OBJECTS SUCH AS
TREES AND UTILITY POLES.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3290 7958 3286 7969 3281 7972 3277 7982
3275 7985 3279 7988 3279 7991 3281 7992
3276 7992 3276 7988 3274 7990 3273 7988
3274 7987 3269 7989 3261 8034 3290 8009
3295 7962 3292 7961 3293 7957
TIME...MOT...LOC 1852Z 246DEG 22KT 3286 8006 3265 8024
HAIL...<.75IN
WIND...60MPH
$$4 follow-up statements
351
WWUS52 KCHS 061905
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
305 PM EDT THU AUG 6 2015
SCC035-061915-
/O.CAN.KCHS.SV.W.0149.000000T0000Z-150806T1945Z/
DORCHESTER SC-
305 PM EDT THU AUG 6 2015
...THE SEVERE THUNDERSTORM WARNING FOR DORCHESTER COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
LAT...LON 3290 7958 3286 7969 3281 7972 3277 7982
3275 7985 3279 7988 3279 7991 3281 7992
3276 7992 3276 7988 3274 7990 3273 7988
3274 7987 3269 7989 3262 8027 3291 8003
3295 7962 3292 7961 3293 7957
TIME...MOT...LOC 1905Z 252DEG 25KT 3289 7997 3266 8012
$$
SCC015-019-061945-
/O.CON.KCHS.SV.W.0149.000000T0000Z-150806T1945Z/
CHARLESTON SC-BERKELEY SC-
305 PM EDT THU AUG 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...
AT 305 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HANAHAN TO 13 MILES SOUTHWEST OF CHARLESTON...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...GOOSE CREEK...
HANAHAN...DOWNTOWN CHARLESTON...I-26/I-526 INTERCHANGE AND HOLLYWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3290 7958 3286 7969 3281 7972 3277 7982
3275 7985 3279 7988 3279 7991 3281 7992
3276 7992 3276 7988 3274 7990 3273 7988
3274 7987 3269 7989 3262 8027 3291 8003
3295 7962 3292 7961 3293 7957
TIME...MOT...LOC 1905Z 252DEG 25KT 3289 7997 3266 8012
HAIL...<.75IN
WIND...60MPH
$$997
WWUS52 KCHS 061910
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
310 PM EDT THU AUG 6 2015
SCC015-019-061945-
/O.CON.KCHS.SV.W.0149.000000T0000Z-150806T1945Z/
CHARLESTON SC-BERKELEY SC-
310 PM EDT THU AUG 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...
AT 310 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DANIEL ISLAND TO 10 MILES SOUTHWEST OF
CHARLESTON...MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...GOOSE CREEK...
HANAHAN...DOWNTOWN CHARLESTON...I-26/I-526 INTERCHANGE AND HOLLYWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE POTENTIALLY DEADLY STORMS. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3290 7958 3286 7969 3281 7972 3277 7982
3275 7985 3279 7988 3279 7991 3281 7992
3276 7992 3276 7988 3274 7990 3273 7988
3274 7987 3269 7989 3262 8027 3291 8003
3295 7962 3292 7961 3293 7957
TIME...MOT...LOC 1910Z 254DEG 25KT 3287 7991 3267 8006
HAIL...<.75IN
WIND...70MPH
$$885
WWUS52 KCHS 061924
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
324 PM EDT THU AUG 6 2015
SCC015-019-061945-
/O.CON.KCHS.SV.W.0149.000000T0000Z-150806T1945Z/
CHARLESTON SC-BERKELEY SC-
324 PM EDT THU AUG 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...
AT 322 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF MOUNT PLEASANT TO NEAR FORT SUMTER...
MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. AT 318 PM...A WIND GUST TO 51 MPH WAS
OBSERVED AT FORT SUMTER.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...GOOSE CREEK...
HANAHAN...DOWNTOWN CHARLESTON...I-26/I-526 INTERCHANGE AND HOLLYWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE POTENTIALLY DEADLY STORMS. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3290 7958 3286 7969 3281 7972 3277 7982
3275 7985 3279 7988 3279 7991 3281 7992
3276 7992 3276 7988 3274 7990 3273 7988
3274 7987 3269 7989 3262 8027 3291 8003
3295 7962 3292 7961 3293 7957
TIME...MOT...LOC 1922Z 248DEG 25KT 3289 7985 3269 7995
HAIL...<.75IN
WIND...70MPH
$$597
WWUS52 KCHS 061945
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT THU AUG 6 2015
SCC015-019-061955-
/O.EXP.KCHS.SV.W.0149.000000T0000Z-150806T1945Z/
CHARLESTON SC-BERKELEY SC-
345 PM EDT THU AUG 6 2015
...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON AND BERKELEY
COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3290 7958 3286 7969 3281 7972 3277 7982
3275 7985 3279 7988 3279 7991 3281 7992
3276 7992 3276 7988 3274 7990 3273 7988
3274 7987 3269 7989 3262 8027 3291 8003
3295 7962 3292 7961 3293 7957
TIME...MOT...LOC 1942Z 246DEG 22KT 3289 7985 3269 7995
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:05 PM EDT, 47 minutes earlier.
Area forecast discussion, Aug 6, 2:05 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 205 PM EDT THU AUG 6 2015 .SYNOPSIS... AN INLAND TROUGH WILL PERSIST THROUGH FRIDAY. A COLD FRONT WILL DROP THROUGH THE AREA FRIDAY NIGHT WITH HIGH PRESSURE BUILDING IN FROM THE NORTH SATURDAY INTO SUNDAY. ANOTHER FRONT WILL APPROACH TUESDAY AND WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... EARLY THIS AFTERNOON...THE SOUTH GEORGIA SHORTWAVE HAS CONTINUED PROGRESSING EASTWARD AND IS NOW HELPING TO KICK OF NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE FORECAST AREA. MUCH OF THE ACTIVITY HAS NOW ALIGNED ALONG AND EAST OF I-95 AND IS MOVING AT ABOUT 20 KNOTS. GIVEN THAT WE HAVE SO MUCH COVERAGE THIS EARLY...THE SEVERE THREAT IS EXPECTED TO BE LOWER THROUGH THE REST OF THE AFTERNOON WITHIN SOME WAKE SUBSIDENCE OF THE SHORTWAVE ALOFT. A FEW OF THE STORMS HAVE ORGANIZED ENOUGH TO PRODUCE 35-40 KNOT WINDS ON BASE VELOCITY...BUT SO FAR UPDRAFT STRENGTH HASN/T BEEN ENOUGH TO GENERATE ANY STORMS THAT ARE EVEN MARGINALLY SEVERE. POPS HAVE BEEN ADJUSTED BASED ON CURRENT RADAR TRENDS. TONIGHT...THE MID AND UPPER LEVEL TROUGH AXIS WILL APPROACH AND POTENTIALLY SHIFT OVER THE REGION AS THE NIGHT PROGRESSES. THERE COULD BE SOMEWHAT OF A LULL IN THE CONVECTION THIS EVENING...BUT AS A SHORT WAVE DISTURBANCE SHIFTS TOWARD THE AREA AHEAD OF THE UPPER TROUGH AXIS...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO REDEVELOP ACROSS THE AREA OVERNIGHT. EXTENSIVE CLOUD COVER AND PERSISTENT SOUTHWEST FLOW SHOULD HOLD LOWS IN THE MID 70S MOST AREAS. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... UPPER SHORTWAVE ENERGY WILL GRADUALLY SHIFT OFF THE COAST DURING THE DAY FRIDAY. THE SURFACE FRONT WILL LINGER ACROSS THE AREA IN THE MORNING...EVENTUALLY SHIFTING OFFSHORE LATE IN THE DAY. PLENTY OF MOISTURE WILL REMAIN OVER THE AREA DURING THE DAY WITH PWATS REMAINING CLOSE TO 2". SCATTERED TO NUMEROUS SHOWERS AND TSTMS WILL LIKELY PERSIST DURING THE DAY THOUGH THE BEST COVERAGE WILL SHIFT OVER THE WATERS CLOSER TO THE PASSING FRONT. CANNOT RULE OUT A FEW STRONG OR SEVERE TSTMS LATER IN THE DAY ACROSS SOUTHEAST GA AND EXTREME COASTAL SC AS CAPES SURGE TO 1500-2000 J/KG AND 25-30 KT OF BULK SHEAR SETS UP. HIGHS WILL RANGE FROM UPPER 80S TO AROUND 91F. DRIER AIR WILL SHIFT IN FROM THE NW FRIDAY NIGHT AND SATURDAY AS HIGH PRESSURE BRIEFLY BUILDS IN. RAIN CHANCES LOOK FAIRLY LOW SATURDAY INTO SUNDAY THOUGH WE CANNOT RULE OUT ISOLATED CONVECTION DUE TO A WEAK LATE-DAY SEA BREEZE AND WEAK UPPER SHORTWAVE ENERGY CONTINUING TO DROP THROUGH. HIGHS WILL BE IN THE LOWER 90S AWAY FROM THE COAST WITH HIGHEST READINGS FAR INLAND. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ANOTHER CLUSTER OF UPPER SHORTWAVES WILL AFFECT THE AREA DURING THE EARLY TO MIDDLE PART OF NEXT WEEK. A COLD FRONT IS EXPECTED TO DROP INTO THE AREA TUESDAY AND PERSIST INTO WEDNESDAY...EVENTUALLY DISSIPATING OR SHIFTING SOUTHEAST. CONVECTION ON MONDAY LOOKS MORE ISOLATED DUE TO LINGERING DRIER AIR. BETTER COVERAGE OF SHOWERS AND TSTMS ANTICIPATED TUESDAY THROUGH THURSDAY DUE TO DEEP SUBTROPICAL MOISTURE AND THE STALLED FRONT NEARBY. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... THE BIGGEST NEAR TERM CONCERN IS THE POTENTIAL FOR THUNDERSTORMS AT THE TERMINALS. AT KSAV...THUNDERSTORMS ARE IN THE VICINITY AND WILL BE PUSHING OFF TO THE EAST IN THE NEXT HOUR OR SO. AFTER 19Z THE THUNDERSTORM THREAT WILL DIMINISH SIGNIFICANTLY. AT KCHS...STORMS ARE STARTING TO MOVE IN AND WILL BE IN THE VICINITY WITHIN THE HOUR. HAVE TEMPO/D IN IFR THUNDERSTORM CONDITIONS BETWEEN 19-21Z. THESE STORMS WILL LIKELY ALSO PRODUCE WIND GUSTS IN THE 25-30 KT RANGE. THE REST OF THE AFTERNOON SHOULD BE PRETTY QUIET AT BOTH SITES AS THE ONGOING STORMS HELP TO STABILIZE THE ATMOSPHERE. THERE ARE NO CONCERNS UNTIL LATE TONIGHT WHEN MORE SHOWERS/STORMS ARE EXPECTED TO APPROACH FROM THE NORTHWEST. THE BEST CHANCE FOR IMPACTS WILL BE AT KCHS...BUT HAVE KEPT THE FORECAST WITH A SHOWER MENTION AND VFR. ALSO SOME POTENTIAL FOR STRATUS DEVELOPMENT AROUND DAY BREAK. MORE SHOWERS AND STORMS ARE EXPECTED STARTING IN THE LATE FRIDAY MORNING HOURS. EXTENDED AVIATION OUTLOOK...BRIEF REDUCTIONS IN CEILING AND/OR VISIBILITY IN SHOWERS AND TSTMS ESPECIALLY FRIDAY AND TUESDAY. && .MARINE... SOUTHWEST FLOW WILL STRENGTHEN OVER THE WATERS AS A LOW-LEVEL JET DEVELOPS AHEAD OF A DEEPENING UPPER LEVEL TROUGH APPROACHING FROM THE WEST TODAY AND TONIGHT. WINDS COULD REACH UPWARDS OF 15-20 KT OVER PORTIONS OF THE SOUTH CAROLINA NEAR SHORE WATERS BY THIS AFTERNOON...WITH WINDS STRENGTHENING THROUGHOUT THE WATERS TONIGHT WITH SOME NOCTURNAL SURGING OCCURRING. IT IS POSSIBLE THAT WINDS COULD REACH SMALL CRAFT ADVISORY CRITERIA TONIGHT OVER THE SOUTH CAROLINA NEAR SHORE AND OUTER GEORGIA WATERS...BUT NOT ENOUGH CONFIDENCE TO HOIST A SMALL CRAFT ADVISORY AT THIS TIME. SEAS SHOULD BUILD TO 2-4 FT NEAR SHORE WATERS AND 3-5 FT OUTER GEORGIA WATERS BY LATE TONIGHT GIVEN THE STRENGTHENING SOUTHWEST FLOW. AN ENHANCED SW FLOW WILL SETUP ON FRIDAY AHEAD OF AN APPROACHING COLD FRONT. THE STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON AND EVENING AS A 30-35 KT 925 MB JET DROPS OVER THE WATERS. WE MAY SEE SOME 25 KT WIND GUSTS OVER THE CHARLESTON COUNTY NEARSHORE WATERS LATE IN THE DAY...AT SOME POINT REQUIRING A SMALL CRAFT ADVISORY. THE SEA BREEZE WILL BRING 15-20 KT WINDS TO COASTAL AREAS INCLUDING CHARLESTON HARBOR. WINDS WILL QUICKLY DROP OFF FRIDAY NIGHT AND REMAIN QUITE WEAK THROUGH MONDAY AS WEAK HIGH PRESSURE SETTLES OVER THE WATERS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...BSH SHORT TERM...JRL LONG TERM...JRL AVIATION...BSH/JAQ/JRL MARINE...JAQ/JRL
Hazardous weather outlook, Aug 6, 4:41 AM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 441 AM EDT THU AUG 6 2015 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-071000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 441 AM EDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 1:54 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
154 PM EDT THU AUG 6 2015
SCZ043-048-049-061830-
BEAUFORT SC-COASTAL COLLETON SC-BEAUFORT SC-INLAND COLLETON SC-
154 PM EDT THU AUG 6 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES UNTIL 230 PM EDT...
AT 154 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
YEMASSEE...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
YEMASSEE...POCOTALIGO...ASHEPOO...RITTER...SHELDON...
HENDERSONVILLE...WHITE HALL AND GARDENS CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3267 8043 3257 8081 3267 8087 3271 8083
3272 8085 3275 8086 3287 8063
TIME...MOT...LOC 1754Z 242DEG 22KT 3269 8078Special weather statement, Aug 6, 2:15 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
215 PM EDT THU AUG 6 2015
SCZ043-044-049-050-061845-
CHARLESTON SC-COASTAL COLLETON SC-CHARLESTON SC-INLAND COLLETON SC-
DORCHESTER SC-
215 PM EDT THU AUG 6 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...COLLETON
AND DORCHESTER COUNTIES UNTIL 245 PM EDT...
AT 215 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WALTERBORO TO NEAR BENNETTS
POINT...AND MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WALTERBORO...GIVHANS FERRY STATE PARK...HOLLYWOOD...RAVENEL...
MEGGETT...COTTAGEVILLE...ROUND O AND YONGES ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3263 8009 3257 8039 3256 8039 3255 8042
3253 8052 3297 8069 3307 8031
TIME...MOT...LOC 1815Z 239DEG 16KT 3292 8064 3260 8051Special weather statement, Aug 6, 2:41 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
241 PM EDT THU AUG 6 2015
SCZ049-050-052-061915-
CHARLESTON SC-TIDAL BERKELEY SC-COASTAL COLLETON SC-
TIDAL BERKELEY SC-CHARLESTON SC-
241 PM EDT THU AUG 6 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES UNTIL 315 PM EDT...
AT 240 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM I-26/I-526 INTERCHANGE TO
NEAR EDISTO BEACH...AND MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...GOOSE CREEK...
HANAHAN...EDISTO BEACH...DOWNTOWN CHARLESTON AND NAVAL WEAPONS
STATION CHARLESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BEACHES ARE ESPECIALLY DANGEROUS DURING THUNDERSTORMS BECAUSE
LIGHTNING WILL USUALLY STRIKE THE TALLEST OBJECT IN THE VICINITY.
MOVE OFF BEACHES AND GET IN A STURDY STRUCTURE OR AUTOMOBILE
IMMEDIATELY. MANY PEOPLE HAVE BEEN KILLED BY LIGHTNING ON BEACHES IN
THE SOUTHEASTERN UNITED STATES.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3299 7959 3292 7961 3294 7959 3296 7956
3280 7973 3275 7985 3279 7991 3281 7992
3268 7989 3261 8000 3248 8033 3249 8046
3295 8004 3291 7998 3298 8000 3299 7985
3293 7982 3299 7976 3301 7936
TIME...MOT...LOC 1840Z 269DEG 45KT 3289 8002 3245 8041The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:54 PM EDT | Special Weather Statement | CHS | Colleton | 36 min |
| Aug 6, 2:15 PM EDT | Special Weather Statement | CHS | Colleton | 30 min |
| Aug 6, 2:31 PM EDT | Special Marine Warning | CHS | 59 min | |
| Aug 6, 2:35 PM EDT | Special Marine Warning | CHS | 55 min | |
| Aug 6, 2:41 PM EDT | Special Weather Statement | CHS | Charleston | 34 min |
| Aug 6, 2:44 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 61 min |
| Aug 6, 3:32 PM EDT | Special Marine Warning | CHS | 118 min | |
| Aug 6, 5:45 PM EDT | Special Weather Statement | CHS | Allendale | 30 min |
| Aug 6, 5:50 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 55 min |
| Aug 6, 6:47 PM EDT | Special Weather Statement | CHS | Hampton | 28 min |
| Aug 6, 7:11 PM EDT | Special Weather Statement | CHS | Clarendon | 34 min |
| Aug 6, 7:16 PM EDT | Special Weather Statement | CHS | Colleton | 29 min |
| Aug 6, 7:36 PM EDT | Special Weather Statement | CHS | Berkeley | 24 min |
| Aug 6, 7:57 PM EDT | Special Weather Statement | CHS | Dorchester | 33 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.